Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 14, NWS Omaha, NE

June 17, 2009Gage County, Pawnee County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 17, 2009, 2:12 PM CDT for Gage County, Pawnee County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 2:12 PM CDT (19:12 UTC)
Expired
Jun 17, 2009, 3:00 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

Counties Gage County, NE, Pawnee County, NE

The radar

The Topeka radar (KTWX), 129 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:18 PM CDTTORNADO3 S Odell, NEALONG THE NEBRASKA AND KANSAS STATE LINE.
Jun 17, 2:22 PM CDTHAIL 11 W Odell, NE
Jun 17, 2:25 PM CDTHAIL 1.75Odell, NEREPORTED ON SOUTH SIDE OF ODELL
Jun 17, 2:27 PM CDTHAIL 2.752 S Odell, NEREPORTED TO BE BREAKINGWINDSHIELDS OF SPOTTERS CARS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 171912
TOROAX
NEC067-133-172000-
/O.NEW.KOAX.TO.W.0014.090617T1912Z-090617T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
212 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA
  EXTREME SOUTHWESTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 300 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF ODELL...OR 20 MILES
  SOUTHWEST OF BEATRICE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ODELL...WYMORE...BLUE SPRINGS...BARNESTON AND LIBERTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690
TIME...MOT...LOC 1912Z 249DEG 31KT 4001 9687

$$

DEWALD
4 follow-up statements
000 
WWUS53 KOAX 171919
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
219 PM CDT WED JUN 17 2009

NEC067-133-172000-
/O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/
GAGE NE-PAWNEE NE-
219 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME
WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES...

AT 218 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS 
TORNADO WAS LOCATED SOUTH OF ODELL ALONG THE KANSAS AND NEBRASKA 
STATE LINE...OR 17 MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 35 
MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...WYMORE...BLUE
SPRINGS...BARNESTON AND LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY.

&&

LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690
TIME...MOT...LOC 1919Z 247DEG 28KT 4003 9682

$$

DEWALD
000 
WWUS53 KOAX 171928
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
228 PM CDT WED JUN 17 2009

NEC067-133-172000-
/O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/
GAGE NE-PAWNEE NE-
228 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME
WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES...

AT 225 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE 
TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF ODELL ALONG 
THE NEBRASKA AND KANSAS BORDER...OR 20 MILES SOUTH OF 
BEATRICE...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BARNESTON AND
LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM HAS PRODUCED BASEBALL SIZE 
HAIL 2 MILES SOUTH OF ODELL...AND DESTRUCTIVE STRAIGHT LINE WINDS UP 
TO 60 MPH. WINDSHIELDS HAVE BEEN KNOCKED OUT IN SOME VEHICLES.

&&

LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690
TIME...MOT...LOC 1926Z 270DEG 25KT 3999 9670

$$

DEWALD
000 
WWUS53 KOAX 171948
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
248 PM CDT WED JUN 17 2009

NEC067-133-172000-
/O.CON.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/
GAGE NE-PAWNEE NE-
248 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EXTREME
WESTERN PAWNEE AND SOUTHERN GAGE COUNTIES...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ANOTHER POSSIBLE TORNADO WITH ANOTHER STORM MOVING THROUGH 
THE AREA. THIS TORNADO WAS LOCATED 6 MILES EAST OF ODELL...OR 17 
MILES SOUTH OF BEATRICE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...BARNESTON...WYMORE
AND BLUE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING VERY 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690
TIME...MOT...LOC 1947Z 241DEG 9KT 4002 9669

$$

DEWALD
000 
WWUS53 KOAX 171957
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
257 PM CDT WED JUN 17 2009

NEC067-133-172007-
/O.EXP.KOAX.TO.W.0014.000000T0000Z-090617T2000Z/
GAGE NE-PAWNEE NE-
257 PM CDT WED JUN 17 2009

...THE TORNADO WARNING FOR EXTREME WESTERN PAWNEE AND SOUTHERN GAGE
COUNTIES EXPIRES AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE CAPABLE OF PRODUCING A TORNADO...HOWEVER LARGE HAIL 
AND STRONG WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS 
SOUTHEASTERN GAGE COUNTY.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.

LAT...LON 4023 9646 4000 9646 4000 9691 4012 9690
TIME...MOT...LOC 1957Z 241DEG 9KT 4003 9666

$$

DEWALD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 9:59 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 9:59 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
959 AM CDT WED JUN 17 2009

.DISCUSSION...
MUCH OF THE CWFA WAS PLACED INTO A MODERATE RISK OF SEVERE WEATHER
WITH THE 13Z SPC DAY 1 OUTLOOK. THUS...WE WILL BE DOING AN 18Z
UPPER AIR SOUNDING.

IN THE MEANTIME...CONVECTION THAT DEVELOPED ALONG THE NOSE OF THE
LOW LEVEL JET ACROSS CENTRAL NEBRASKA WAS NOT HANDLED AT ALL BY
MOST OF THE MODELS...EXCEPT PERHAPS THE HRRR...AND MOST RECENT
RUNS OF THE RUC. THE EASTERN EXTENT OF THIS IS PRODUCING A FEW
SPRINKLES IN THE PLATTE RIVER VALLEY CURRENTLY...AND THE REMAINS
OF THIS SYSTEM COULD MOVE INTO NORTHEAST NEBRASKA AND NORTHWEST
IOWA THROUGH THE REMAINDER OF THE MORNING AND EARLY AFTERNOON.
THIS IS NOT THE REASON FOR THE MODERATE RISK.

FOCUS SHIFTS TO DEVELOPING SEVERE WEATHER SCENARIO FOR THIS
AFTERNOON AND EVENING. SUBJECTIVE 12Z UPPER AIR DATA REVEALED A
BUILDING RIDGE ACROSS THE PLAINS...WITH A HEALTHY CAP AT H70 NOTED
ACROSS KANSAS AND POINTS SOUTH. COMBINED WITH INCREASING HEIGHTS
AND BUILDING CAP INTO OUR AREA...CONVECTION INITIALLY MAY BE HARD
TO DEVELOP GIVEN THESE NEGATIVE FACTORS. 14Z SUBJECTIVE SURFACE
ANALYSIS PLACED A LOW ACROSS SOUTHWEST KANSAS...WITH A CURVY WARM
FRONT THAT WAS MOSTLY LIKELY LOCATED JUST SOUTH OF THE NEBRASKA/KANSAS
BORDER REGION...BASED ON THERMAL AND MOISTURE PATTERNS. THIS FRONTAL
BOUNDARY WILL BE WATCHED THIS AFTERNOON...AND ALONG OR NORTH OF IT
WILL BE THE PRIMARY HOT SPOT DURING THE PEAK HEATING AS H85 MOISTURE
NOTED ACROSS THE KS/OK REGION SHIFTS NORTH...IN CONJUNCTION WITH A
PLUME OF VERY STEEP MID LEVEL LAPSE RATES. BOTH THE 12Z NAM AND
LATEST RUC ARE INDICATING THE CAP WILL BREAK IN THIS AREA... AND
GIVEN THE HUGE MUCAPE VALUES EXCEEDING 5000 J/KG AND BULK SHEAR
VALUES EXCEEDING 50KTS...THE STORMS SHOULD GO EXPLOSIVELY SEVERE.
DURING THIS TIME...THE LOW LEVEL 0-1KM SHEAR IS SOMEWHAT
UNIMPRESSIVE AROUND 5 KTS AT 21Z...BUT INCREASES TO 15 TO 25 KTS
BY 00Z-03Z. GIVEN STORMS PROXIMITY TO A WARM FRONT...THEY CERTAINLY
COULD BE TORNADIC EARLY ON THOUGH...AND ESPECIALLY AS THE LOW
LEVEL SHEAR INCREASES.

SECONDARY FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS
CENTRAL NEBRASKA LATE THIS AFTERNOON TOO...MORE WITHIN THE UPSLOPE
REGIME. WOULD EXPECT THESE STORMS TO POSSIBLY BE TORNADIC TOO IN
THEIR INITIAL DEVELOPMENT...BUT THEN AS THEY CONGEAL INTO A
FORWARD PROPAGATING MCS...THE FOCUS SHOULD SHIFT TO A WIDESPREAD
DAMAGING WINDS AND LARGE HAIL EVENT AS IT ROLLS EASTWARD THROUGH
OUR AREA DURING THE EVENING AND INTO THE EARLY OVERNIGHT.

WHILE THE MESOSCALE DETAILS HAVE YET TO BE DETERMINED OF EXACTLY
WHERE AND WHEN DEVELOPMENT WILL OCCUR...THESE FACTORS SHOULD
REVEAL THEMSELVES THROUGHOUT THE DAY.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT WED JUN 17 2009/

DISCUSSION...
BREAK IN WEATHER THIS MORNING IN MIDST OF AN ACTIVE PATTERN.
SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES BROAD SWLY FLOW ACROSS
THE CONUS...WITH UPPER LOW CENTERED IN NRN ND AND STRONG TROUGH/WEAK
LOW IN SRN CA.  SHORTWAVES WERE ANALYZED FROM SRN ID THROUGH NV/UT
BORDER...AS WELL AS IN THE MID-MS RIVER VALLEY...WITH STRONGER WAVE
COMING ASHORE IN BC/WA ASSOCIATED WITH 50M 500MB HT FALLS.  MOISTURE
AXIS REMAINS IN PLACE FROM CTRL TX THROUGH CTRL PLAINS AND EWD INTO
THE OH/TN RIVER VALLEYS.  850MB LOW WAS CENTERED IN SRN ND/NRN SD
ASSOCIATED WITH UPPER LOW WITH WARM FRONT EXTENDING THROUGH IA/IL
TOWARD KY/TN...WITH ONLY WEAK 850MB WINDS IN KS/NEB AS LOW-LEVEL JET
EXTENDED FROM TX/OK INTO SRN MO.  SURFACE LOW AT 07Z WAS CENTERED IN
SERN CO/NERN NM...WITH SECONDARY LOW IN CTRL SD.  WEAK SFC AND 850MB
WINDS WERE NOTED IN AREA OBS AND PROFILERS.

MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL THIS
AFTN/TNGT...ALONG WITH EVOLUTION OF PATTERN THROUGH THE WEEKEND.
STRONG SFC HEATING IS EXPECTED TODAY WITH SRLY/SERLY WINDS AND
MAINLY PARTLY CLOUDY SKIES. LOW-LEVEL MOISTURE IS ALREADY IN PLACE
AND IS PROGGED TO INCREASE SOMEWHAT THROUGH THE DAYS...PUSHING
DEWPOINTS NEAR 70F ACROSS MUCH OF THE SRN CWA. WARM FRONT IS
PROGGED TO DEVELOP/LIFT INTO SRN NEB BY THIS AFTN AS SFC LOW
SLIDES INTO WRN KS...WITH STRONG INSTABILITY DEVELOPING ON BOTH
SIDES OF THE BDRY BUT CAPPING ALSO IN PLACE /PARTICULARLY IN THE
WARM SECTOR/. HEATING IS PROGGED TO OVERCOME CAP NEAR/N OF FRONT
BY LATE AFTN...THOUGH WARM SECTOR MAY REMAIN CAPPED THROUGH THE
DAY. WITH 850MB JET RE-FOCUSING NWD INTO SRN NEB AND 500MB FLOW
AROUND 40-50KT...DEEP LAYER SHEAR IS MORE THAN ADEQUATE FOR
SUPERCELL STRUCTURES. FCST HODOGRAPHS ACROSS THE CWA ARE RATHER
IMPRESSIVE WITH STRONGLY VEERED SFC WINDS...GOOD 0-3KM
TURNING...AND 0-1KM SHEAR AROUND 20KT ORIENTED AROUND 60-90
DEGREES FROM THE SFC FRONT. MAIN LIMITING FACTOR TODAY IS LACK OF
A DEFINED 500MB WAVE...WITH TROUGH DIGGING INTO THE ROCKIES BUT
ONLY THE SLIGHTEST RIPPLE OF A WAVE EVIDENT IN 500MB VORTICITY OR
300-500MB Q-VECTOR CONVERGENCE FIELDS. OPERATIONAL MODELS AS WELL
AS SREF MEMBERS AND HI-RES RUNS DO OVERCOME CAP DESPITE WEAK
UPPER-LEVEL FORCING...BREAKING PRECIP OUT IN SERN NEB BETWEEN 22Z-
00Z. STORMS THIS AFTN/EVNG WILL HAVE POTENTIAL TO BECOME SEVERE
QUICKLY GIVEN STRONG /2500-3500+/ PROGGED CAPE AND STEEP /7-8C/
MID-LEVEL LAPSE RATES. WITH PROGGED HODOGRAPHS...STORMS WILL HAVE
POTENTIAL TO PRODUCE TORNADOES ALONG WITH LARGE HAIL/DAMAGING
WINDS. WITH WEAK UPPER FORCING...COVERAGE MAY BE LOW
INITIALLY...AND HENCE HAVE KEPT CHC POPS IN THE AFTN...INCREASING
TO LIKELIES IN THE NRN HALF OF THE CWA IN THE EVNG AS CONVECTION
GROWS UPSCALE. WILL LIKELY SEE PRECIP MOVE THROUGH THE CWA AND OUT
BY MORNING HOURS THURS.

WARM AIR ADVECTION CONTINUES THURS...WITH WINDS VEERING TO SWLY AS
SFC LOW MOVES UP INTO MN.  STRONG WAVE WILL SLIDE ACROSS THE DAKOTAS
TOWARD THE NRN GT LAKES.  HOWEVER...PROGS NOW INDICATE CWA REMAINING
CAPPED...WITH PRECIP DEVELOPING MAINLY N/NE OF CWA ON THURS.  WITH
STRONG WAVE MOVING ACROSS THE NRN PLAINS AND WEAK SFC WIND
SHIFTS...HESITATE TO PULL POPS COMPLETELY...BUT DID TONE DOWN ON
THURS.  BETTER CHANCE NOW LOOKS TO ARRIVE ON THURS NT/FRI AS
MID-LEVEL TROUGH AXIS MOVES THROUGH THE CWA...ALONG WITH
SECONDARY/REINFORCING WAVE MOVING THROUGH SD/NEB INTO IA.  INCREASED
POPS ON FRI DAYTIME TO REFLECT THIS TREND...AND INCREASED TEMPS ON
THURS TO REFLECT POTENTIAL FOR MORE WARMING AND LESS CLOUDS/PRECIP.

QUIETER WEATHER SHOULD BE IN PLACE FRI NT/SAT AS MID/UPPER-LEVEL
RIDGE AXES PASS THROUGH THE PLAINS...ALONG WITH SFC HIGH SLIDING
THROUGH ON SAT.  RETURN FLOW IS PROGGED BEGINNING SAT NT.  CURRENT
FORECAST IS DRY FOR SAT NT...BUT MAY NEED TO CONSIDER ADDING POPS AS
WARM/MOIST AIR ADVECTION INCREASES ON THE NOSE OF LOW-LEVEL JET
POINTING INTO NEB.  TEMPS FRI/SAT WILL BE COOLED AS MID-LEVEL TEMPS
DECREASE IN WAKE OF FRI TROUGH.  MADE FEW CHANGES BEYOND SAT GIVEN
USUAL LOW PREDICTABILITY OF THIS PATTERN AND EMPHASIS ON MESOSCALE
INFLUENCE ON FORECAST.

AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK VALID THROUGH 18/12Z.

VFR CONDS EXPECTED THRU THE PERIOD. MAY SEE SOME MID/HIGH LVL CLDS
THRU THE DAY AS WARM AIR ADVECTION INCREASES. AS A WARM FRONT LIFTS
NWD TOWARD THE TERMINALS LATE THIS AFTN...SOME POTENTIAL FOR ISO
CONVECTION TO DVLP...BUT GIVEN THE STG CAP AND LITTLE LARGE-SCALE
FORCING WL LEAVE TAFS DRY ATTM FOR THE AFTN. A LITTLE BETTER CHC OF
TSRA WL MOV INTO AFTER 03Z AT OMA/LNK AS WRN HI PLAINS CONVECTION
SHIFTS EWD THIS EVNG. AGAIN TIMING OF THIS IS UNCERTAIN AND WL LEAVE
OUT UNTIL BETTER TIMING CAN BE DEFINED. MVFR CONDS WLD BE POSSIBLE
WITH TSRA THIS EVNG THOUGH IF THEY OCCUR.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Jun 17, 11:47 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1147 AM CDT WED JUN 17 2009

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-180700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1147 AM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF THE AREA FOR
LATE THIS AFTERNOON AND TONIGHT...GENERALLY SOUTH OF A LINE FROM
NELIGH NEBRASKA TO ONAWA IOWA.

THUNDERSTORMS MAY DEVELOP ALONG A WARM FRONT IN SOUTH CENTRAL TO
SOUTHEAST NEBRASKA LATE THIS AFTERNOON...ALTHOUGH A STRONG CAP
WILL BE IN PLACE WHICH COULD LIMIT THE POTENTIAL DEVELOPMENT. IF
STORMS CAN MANAGE TO BREAK THE CAP...THE STORMS COULD BECOME
SEVERE VERY FAST DUE TO EXTREME INSTABILITY AND HIGH WIND SHEAR IN
THE AREA. THESE STORMS WOULD BE SUPERCELL STORMS AND WOULD HAVE
THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES. THIS WOULD MAINLY BE SOUTH OF A LINE FROM
ABOUT COLUMBUS TO PLATTSMOUTH.

A SECONDARY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS
CENTRAL NEBRASKA LATE THIS AFTERNOON AS WELL. THE STORMS SHOULD
THEN MERGE INTO A FORWARD MOVING CLUSTER OF SEVERE STORMS MOVING
EAST THROUGH MUCH OF THE AREA THROUGH THE EVENING HOURS AND INTO
THE OVERNIGHT PERIOD. THESE STORMS INITIALLY HAVE THE POTENTIAL
TO PRODUCE TORNADOES ACROSS CENTRAL AND EASTERN NEBRASKA...
BUT SHOULD TRANSITION MOSTLY TO A LARGE HAIL AND DAMAGING WIND
THREAT AS BOWING LINE SEGMENTS DEVELOP WITHIN THE SYSTEM. LOCALLY
HEAVY RAINFALL WOULD ALSO ACCOMPANY THE STORMS THROUGH THE NIGHT
AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE VERY LATE THURSDAY AFTERNOON THROUGH
EARLY FRIDAY ACROSS THE AREA. THERE IS A SLIGHT CHANCE THAT A FEW
STORMS ON THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED LATE THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE OUTLOOK AREA. IN ADDITION...A
CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA WILL BE CONDUCTED
AT 130 PM.

DEWALD

In the hours before

Local storm report, Jun 17, 1:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
142 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     HAIL             SE FAIRBURY             40.14N 97.18W
06/17/2009  E1.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

DEWALD
Local storm report, Jun 17, 1:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
147 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             FAIRBURY                40.14N 97.18W
06/17/2009  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

DEWALD
Local storm report, Jun 17, 1:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
151 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             DILLER                  40.11N 96.94W
06/17/2009  E0.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

DEWALD
Local storm report, Jun 17, 1:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
154 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             5 SW FAIRBURY           40.09N 97.24W
06/17/2009  E3.00 INCH       JEFFERSON          NE   STORM CHASER

&&

DEWALD
Local storm report, Jun 17, 1:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
156 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             FAIRBURY                40.14N 97.18W
06/17/2009  E1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

&&

DEWALD
Local storm report, Jun 17, 2:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       5 S FAIRBURY            40.07N 97.18W
06/17/2009  M1.12 INCH       JEFFERSON          NE   CO-OP OBSERVER

0209 PM     HAIL             DILLER                  40.11N 96.94W
06/17/2009  M1.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:10 PM CDTSevere Thunderstorm WarningOAXCedar50 min
Jun 17, 12:47 PM CDTSevere Thunderstorm WarningOAXJefferson58 min
Jun 17, 1:39 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson66 min
Jun 17, 2:42 PM CDTSevere Thunderstorm WarningOAXGage, Pawnee, Richardson63 min
Jun 17, 3:55 PM CDTSevere Thunderstorm WarningOAXRichardson50 min
Jun 17, 5:58 PM CDTSevere Thunderstorm WarningOAXColfax, Platte62 min
Jun 17, 6:49 PM CDTSevere Thunderstorm WarningOAXDodge56 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.